Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 243, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 14, 2018, 8:12 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2018, 8:12 PM CDT (01:12 UTC)
- Expired
- Aug 14, 2018, 8:40 PM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 96 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1903 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted.
991
WUUS54 KTSA 150112
SVRTSA
OKC113-117-150200-
/O.NEW.KTSA.SV.W.0243.180815T0112Z-180815T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
812 PM CDT TUE AUG 14 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Osage County in northeastern Oklahoma...
Central Pawnee County in northeastern Oklahoma...
* Until 900 PM CDT.
* At 811 PM CDT, a severe thunderstorm was located over Ralston,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Pawhuska... Pawnee...
Hominy... Fairfax...
Wynona... Ralston...
Blackburn... Skedee...
Pershing... Nelagoney...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3634 9681 3657 9682 3677 9622 3632 9620
TIME...MOT...LOC 0111Z 254DEG 32KT 3648 9672
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
820 WWUS54 KTSA 150128 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 828 PM CDT TUE AUG 14 2018 OKC113-117-150200- /O.CON.KTSA.SV.W.0243.000000T0000Z-180815T0200Z/ Osage OK-Pawnee OK- 828 PM CDT TUE AUG 14 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL OSAGE AND CENTRAL PAWNEE COUNTIES... At 827 PM CDT, a severe thunderstorm was located 9 miles east of Fairfax, moving east at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Pawhuska... Hominy... Wynona... Blackburn... Nelagoney... Pershing... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3634 9669 3661 9669 3677 9622 3632 9620 TIME...MOT...LOC 0127Z 254DEG 32KT 3652 9654 HAIL...0.75IN WIND...60MPH $$
674
WWUS54 KTSA 150140
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
840 PM CDT TUE AUG 14 2018
OKC113-117-150149-
/O.CAN.KTSA.SV.W.0243.000000T0000Z-180815T0200Z/
Osage OK-Pawnee OK-
840 PM CDT TUE AUG 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSAGE AND CENTRAL
PAWNEE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3634 9669 3661 9669 3677 9622 3632 9620
TIME...MOT...LOC 0138Z 254DEG 32KT 3655 9640
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:25 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 14, 6:25 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
625 PM CDT Tue Aug 14 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR to VFR conditions will be common during this TAF period.
Could see brief IFR conditions within thunderstorm areas.
The main concern will be timing thunderstorms across the region
later this evening and into Wednesday. Mainly from 06 to 12z
in eastern Oklahoma and from 08 to 15z at the Arkansas sites
and KMLC.
&&
.PREV DISCUSSION... /Issued 415 PM CDT Tue Aug 14 2018/
DISCUSSION...
An upper low centered over Kansas will continue moving northeast
tonight and Wednesday. Scattered showers and thunderstorms are
developing to our west, and this activity is expected to organize
into an MCS later this evening, which will then track across at
least the northern and central parts of our forecast area
overnight into early Wednesday. Locally heavy rainfall will be
possible, so will continue the flash flood watch as is.
Rain chances will lessen, but not entirely go away, later
Wednesday into Thursday behind the departing upper low. Several
upper level disturbances will track southeast through the plains
Thursday night through this weekend under northwest flow aloft,
with periodic MCS activity expected to affect at least parts of
area during this time frame. Trying to pinpoint exact timing and
location of greatest rain chances will be an exercise in futility,
so kept pops in the chance range for now.
A significant cold front for August is forecast to move across
the area early next week bringing an end to the rain chances and
pleasant temperatures for mid to late August.
Stayed close to guidance temperatures the next couple days.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Wednesday evening for OKZ049-053>076.
AR...Flash Flood Watch through Wednesday evening for ARZ001-002-010-
011-019-020-029.
&&
AVIATION.....10Hazardous weather outlook, Aug 14, 4:57 PM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 457 PM CDT Tue Aug 14 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 457 PM CDT Tue Aug 14 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This evening and tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...This evening. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...This evening. DISCUSSION... A few thunderstorms are developing along a boundary extending from southeast Kansas through north central Oklahoma. The clouds today have kept the airmass more stable. The most unstable air lies across central into portions of east central Oklahoma. A few stronger storms are possible through early evening. The greatest threat with the storms will be strong wind gusts. Storms may then develop late tonight into a more organized cluster, and affect much of northeast Oklahoma into western Arkansas after midnight. If these storms do form, the main threats will be very heavy rainfall with the potential for flash flooding. Storms may also be capable of isolated damaging wind gusts. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY through MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The bulk of the precipitation is expected to shift east of the area by late Wednesday. However, active west to northwesterly flow aloft will persist across the region, and will bring chances for showers and thunderstorms for the remainder of the week and into next weekend. weather.gov/tulsa contains additional information. CORFIDI
In the hours before
Special weather statement, Aug 14, 4:15 PM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
415 PM CDT TUE AUG 14 2018
OKZ059-142145-
Pawnee OK-
415 PM CDT TUE AUG 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PAWNEE COUNTY UNTIL
445 PM CDT...
At 415 PM CDT, a strong thunderstorm was located near Maramec, moving
northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Cleveland... Jennings...
Westport... Hallett...
Terlton... Maramec...
LAT...LON 3640 9654 3639 9652 3637 9652 3633 9657
3632 9657 3630 9656 3630 9652 3633 9649
3633 9646 3628 9642 3627 9639 3623 9633
3623 9628 3616 9647 3616 9673 3624 9679
TIME...MOT...LOC 2115Z 237DEG 21KT 3621 9666
LacySpecial weather statement, Aug 14, 7:40 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
740 PM CDT TUE AUG 14 2018
OKZ059-150130-
Pawnee OK-
740 PM CDT TUE AUG 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PAWNEE COUNTY UNTIL
830 PM CDT...
At 739 PM CDT, a strong thunderstorm was located over Morrison,
moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Pawnee... Jennings...
Hallett... Blackburn...
Maramec... Skedee...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3643 9663 3640 9661 3638 9660 3637 9657
3638 9656 3635 9656 3632 9657 3630 9656
3616 9655 3616 9668 3618 9682 3624 9682
3625 9692 3633 9693 3633 9703 3640 9703
TIME...MOT...LOC 0039Z 268DEG 28KT 3631 9701The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:40 PM CDT | Special Weather Statement | TSA | Pawnee | 50 min |
| Aug 15, 3:18 AM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
| Aug 15, 4:48 AM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| Aug 15, 6:55 AM CDT | Areal Flood Advisory | TSA | Haskell, LeFlore, Sequoyah | 3 hr |
| Aug 15, 7:52 AM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Aug 15, 9:36 AM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 6 hr |
| Aug 15, 11:00 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Sequoyah | 3 hr |
| Aug 15, 1:05 PM CDT | Areal Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 24 hr |
| Aug 15, 1:59 PM CDT | River Flood Warning | TSA | LeFlore | 37 hr |
| Aug 15, 1:59 PM CDT | River Flood Warning | TSA | LeFlore | 4 days |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.